# SDR 97ZZZX2025

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-18
- System (JASC): 5311 · Fuselage Main, Frame
- Part: Tube
- Part number: 1056236
- Condition: Corroded
- Location: Fuselage Frame
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FAA APPROVED REPAIR STATION, THAT REBUILDS AND REPAIRS PA-18 FUSELAGE FRAMES, HAS EXPERIENCED A PROBLEM, IN FINDING SEVERE CORROSION ON APPROX 35 PERCENT OF THE FUSELAGES IN WORK.  ONE PROBLEM CENTERS ON THE .6250 INCH VERTICAL TUBE, P/N 10562-36, FROM THE TOP LONGERON, UP TO THE REAR WING ATTACH FITTING, ON THE RT SIDE AND LOCATED AT THE AFT UPPER DOOR.  THE CHANNEL, P/N 12205-5, THAT IS TACK WELDED TO THIS TUBE, IS SET TO PROVIDE PROPER CLEARANCE TO THE REAR UPPER DOOR.  FINDING TRAPPED MOISTURE IS RETAINED BEHIND THE CHANNEL AND RUSTS OUT THE .6250 INCH TUBE.  IMPOSSIBLE AREA TO INSPECT, UNLESS THE CHANNEL IS REMOVED.  THE AREA, NOT COVERED BY THE CHANNEL, IS RELATIVELY FREE OF CORROSION.
